MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC. FREESTYLE FREEDOM LITE; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC. FREESTYLE FREEDOM LITE; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 70914-70
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 12/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer's products have been requested for investigation.A follow-up report will be filed once the meter is returned or additional information is obtained.The date when the event occurred is unknown.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Customer¿s mother reported customer received high readings from his adc blood glucose meter.It was further reported that on an unspecified date/time customer received readings of ¿300 or higher¿ from his meter, which were higher than he felt.Paramedics were called and upon arrival received the following readings from their meter: 27 mg/dl, 43 mg/dl and 49 mg/dl.It is unknown how much time may have elapsed between the customer's and paramedic's results.Customer was treated with an intravenous infusion of d50, in addition to being given an unspecified ¿injection to bring his blood sugar back up¿.No further treatment was required.There was no report of death or permanent injury associated with this event.
 
Additional Manufacturer Narrative
No product has been returned.Extended investigation has been performed for the reported complaint and it has been determined that there was no indication that the product did not meet specification.Dhrs (device history review) for the freestyle freedom lite meter and freestyle strips were reviewed and the dhrs showed the freedom lite meter and freestyle strips passed all tests prior to release.Retain testing was performed for the freestyle strips and all units performed within specification and passed.All review activities conducted above, including but not limited to the final release testing specifically associated with the manufacture of this product, are sufficient information in order to show if the product has met specifications prior to release.If the product is returned, the case will be re-opened and a physical investigation will be performed.
 
Event or Problem Description

Brand Name
FREESTYLE FREEDOM LITE
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC.
1360 south loop road
alameda CA 94502 7001
MDR Report Key7214422
Report Number2954323-2018-00662
Device Sequence Number1022912
Product Code NBW
UDI-Device Identifier00699073708175
UDI-Public(01)00699073708175(10)1621503(17)180831
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K092602
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/31/2018
Device Model Number70914-70
Device Catalogue Number70817
Device Lot Number1621503
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/26/2017
Supplement Date Received by Manufacturer09/12/2018
Initial Report FDA Received Date01/23/2018
Supplement Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;